Alert archive / Idaho / Flash Flood Warnings in 2005

Flash Flood Warning 8, NWS Boise, ID

June 26, 2005Canyon County, Idaho

NWS Boise, ID issued this flash flood warning at Jun 26, 2005, 4:47 PM MDT for Canyon County, Idaho. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2005, 4:47 PM MDT (22:47 UTC)
Expired
Jun 26, 2005, 5:45 PM MDT
In force
58 min
Issued by
NWS Boise, ID
Area
Counties, with a storm outline in the text

County Canyon County, ID

The radar

The Boise radar (KCBX), 38 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 10.8 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2005-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 64 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2005-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -79 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
64 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
1440 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-79 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KBOI 262247
FFWBOI
IDC027-262345-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BOISE ID
447 PM MDT SUN JUN 26 2005

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN CANYON COUNTY IN SOUTHWEST IDAHO
  
* UNTIL 545 PM MDT

* AT 440 PM MDT...TRAINED WEATHER SPOTTERS REPORTED FLASH
  FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.  .90 INCH
  OF RAIN FELL IN 10 MINUTES FIVE MILES SOUTH OF MARSING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
  MELBA AND BOWMONT

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 4358 11682 4336 11652 4361 11649 4363 11683

$$

LC
1 follow-up statement
000 
WGUS75 KBOI 262325
FFSBOI
IDC027-262334-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
524 PM MDT SUN JUN 26 2005

...THE FLASH FLOOD WARNING FOR SOUTHEASTERN CANYON COUNTY IS
CANCELLED...

AT 520 PM MDT WEATHER SPOTTERS NEAR MELBA REPORTED IMPROVING 
CONDITIONS.  BOISE DOPPLER WEATHER RADAR INDICATED RAIN ENDING FROM 
THE SOUTHWEST.

LAT...LON 4358 11682 4336 11652 4361 11649 4363 11683

$$

LC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 3:05 PM MDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jun 26, 3:05 PM MDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE BOISE ID
305 PM MDT SUN JUN 26 2005

...CORRECTED WARNING SECTION TO INCLUDE FLASH FLOOD WATCH...

.SHORT TERM...SUNDAY NIGHT THROUGH WEDNESDAY FOR SOUTHEAST OREGON
AND SOUTHWEST IDAHO.  STORMS ARE AGAIN FIRING AROUND MUCH OF THE
AREA THIS AFTERNOON...ESPECIALLY OVER OWYHEE AND TWIN FALLS COUNTIES
AND IN THE HIGHER TERRAIN OF OUR NE CWFA.  EXPECT THIS ACTIVITY TO
LAST INTO THE EVENING JUST AS IT DID LAST NIGHT.  OF COURSE WE ARE
MONITORING FOR SEVERE ACTIVITY...BUT NOTHING THAT WARRANTED A
WARNING HAS OCCURRED AS OF 305 PM MDT.  FLASH FLOOD WATCH IS OUT
UNTIL 04Z BECAUSE OF HIGH PW AND RELATIVELY SLOW MOTION OF STORMS
COMBINED WITH TENDENCY OF STORMS TO TRAIN...ESPECIALLY IN
OROGRAPHICALLY FAVORED AREAS.  TOMORROW AND TOMORROW NIGHT WE WILL
EXPERIENCE THE APPROACH OF A STRONG SHORT WAVE FOR THIS TIME OF YEAR
WHICH WILL MOSTLY AFFECT THE NORTHERN HALF OF OUR CWFA.  SHOULD BE A
MOSTLY CLOUDY DAY FOR ALL AS LOTS OF ADDITIONAL MOISTURE FLOWS
THROUGH THE REGION.  THERE IS A GOOD CHANCE FOR RAIN WITH THIS
SYSTEM...ESPECIALLY ALONG AND NORTH OF A BURNS TO BOISE TO ATLANTA
LINE.  AS THIS SLOW MOVING WAVE FINALLY PASSES COMPLETELY BY DURING
THE DAY TUESDAY...IT WILL DRAG A WEAK COOL FRONT THROUGH...RESULTING
IN BELOW NORMAL TEMPERATURES.  THINGS FINALLY START TO DRY OUT LATE
ON TUESDAY AND INTO WEDNESDAY.  TEMPS WILL WARM UP TO AROUND AVERAGE
ON WEDNESDAY.

.LONG TERM...DRY ZONAL FLOW FROM WEDNESDAY NIGHT THROUGH SUNDAY. A
WEAK SYSTEM IN THE FLOW WILL SLIGHTLY INCREASE MOISTURE ACROSS THE
NORTHERN ZONES ON FRIDAY. FOR NOW LOOKS TO BE ONLY ENOUGH MOISTURE
TO INCREASE CLOUD COVER. WITH FLAT PATTERN TEMPERATURES STAY NEAR
NORMAL THROUGH THE PERIOD.

&&

.AVIATION...VFR CONDITIONS WITH SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS OVER HIGHER ELEVATIONS. THOUGH CEILINGS WILL REMAIN
VFR...INCREASE IN MOISTURE WILL LOWER CEILINGS ENOUGH OVER WEST
CENTRAL AND BOISE MOUNTAINS TO OBSCURE SOME OF THE HIGHER TERRAIN.
CONVECTION SHOULD DIMINISH BETWEEN 02Z AND 04Z THIS EVENING.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
.ID...FLASH FLOOD WATCH UNTIL 04Z MONDAY ZONES 11 13 15 28-30.
.OR...FLASH FLOOD WATCH UNTIL 04Z MONDAY ZONE 63.
&&

SHORT TERM...SP
LONG TERM....DG
AVIATION.....DG
Hazardous weather outlook, Jun 26, 6:00 AM MDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
600 AM MDT SUN JUN 26 2005

IDZ011>016-028>030-ORZ061>064-271200-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
500 AM PDT SUN JUN 26 2005 /600 AM MDT SUN JUN 26 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...SOUTHEAST OREGON
AND NORTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED.

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 6:24 PM MDTSevere Thunderstorm WarningBOIAda, Canyon, Owyhee30 min
Jun 26, 3:53 PM MDTFlash Flood WarningBOIOwyhee67 min

Nearby

Flash Flood Warnings in Idaho, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.